West Virginia, 2025

Damaging Winds in West Virginia, June 25 to 28, 2025

June 25 to 28, 2025 · NWS RLX · 21 events in 13 counties and zones

Multiple days filled with afternoon showers and thunderstorms took place across West Virginia from June 25th to the 28th in the midst of a strong heat wave. The combination of abundant moisture and hot temperatures resulted in convection to develop each day during the early afternoon hours and triumphed over the area through the evening before waning with the loss of daytime heating.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Multiple days filled with afternoon showers and thunderstorms took place across West Virginia from June 25th to the 28th in the midst of a strong heat wave. The combination of abundant moisture and hot temperatures resulted in convection to develop each day during the early afternoon hours and triumphed over the area through the evening before waning with the loss of daytime heating. Daily storms were scattered in nature, and imposed strong to damaging wind gusts across the state. This resulted in mostly downed trees and power lines each day, leading to local power outages in various locations depending on where storms developed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 25, 11:46 AM EST, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 25, 11:46 AM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1246 PM EDT Wed Jun 25 2025

.SYNOPSIS...
The heat wave continues through the end of the week for much of
the area, but eases up slightly as the chance for mainly
afternoon and evening showers and thunderstorms increases.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 1207 PM Wednesday...

Key Points:

* Extreme Heat Warnings and Heat Advisories continue across the
  lowlands and southern and lower mountainous terrain for heat
  index values in the 100s this afternoon.

* Heat Advisories are in effect across the lowlands for heat
  index values in the 100s Thursday afternoon.

* Heat Advisories are in effect across the lowlands for heat
  index values in the 100s Friday afternoon.

High pressure at the surface and aloft will continue to provide
hot and humid weather conditions through the end of the week.
Another warm and muggy night is on tap for tonight, providing
little relief from the persistent heat. Heat advisories and
warnings continue in effect for most of the area as heat index
values meander around 103 this afternoon. Extreme Heat Warnings
and Heat Advisories have been extended into Thursday evening for
most parts of NE Kentucky, SE Ohio and much of the lowlands of
West Virginia, as similar conditions are expected.

Similar hot and humid conditions are anticipated on Friday, so
another Heat Advisory has been issued for all of the lowlands until
8 PM Friday evening.

With abundant low level moisture (PWATs around 2 inches), afternoon
heat and a lack of deep layered shear or any other upper level
support, isolated diurnal convection can be expected every afternoon
and evening through Friday. Water loading soundings are indicative
of strong downburst possible. WPC keeps a marginal risk for
excessive rainfall at least for some portions of our area every day
through Friday.

Very warm and muggy nights will continue, with precipitation
activity promoting chances for overnight fog development wherever
they occur.

Expect an increase in convective coverage each day as a frontal
boundary approaches from the north.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 1207 PM Wednesday...

Weather charts suggest the front will never make it south into
our area. Instead, the frontal boundary lifts north over the
weekend as the upper level high drifts east of the Appalachians
by Friday night. This will allow for southern stream shortwave
to lift north and provide some forcing under a moist and
unstable environment. Therefore, the area will remain unsettled
with additional afternoon showers and thunderstorms possible
over the weekend.

Very warm and muggy nights will continue, with precipitation
activity promoting chances for overnight fog development wherever
they occur.

Temperatures will moderate some, due to cloudiness and afternoon cooling
shower.

&&

.LONG TERM /MONDAY THROUGH TUESDAY/...
As of 1207 PM Wednesday...

Better chances for showers and storms arrive Tuesday with a cold
front. Dry weather returns by mid next week. Temperatures will
moderate some behind the cold front by mid week.

Central guidance keeps highs around 90 and lows around 70 across the
lowlands into early next week, before both tail off toward normal
heading into the middle of next week.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 1235 PM Wednesday...

Radar imagery shows afternoon convection firing up across
portions of SE OH and northern WV at the time of writing. Expect
this convection to expand in coverage through this evening as
they move slowly east. Brief periods of IFR/LIFR visibility
will be possible along the heavier showers or storms. Otherwise,
VFR conditions will prevail under weak flow through at least
midnight.

Areas of IFR dense valley fog will be possible mainly over areas
that receive rainfall this afternoon and evening. Any dense fog
will quickly dissipate by 12Z Thursday morning.

Surface flow will be calm to light and variable, beneath light,
mainly northwest flow aloft.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing and impacts from thunderstorms may
vary from forecast. Timing and extent of valley fog late
tonight may vary, including the possibility of earlier, denser
fog where thunderstorms occur this afternoon or this evening.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
IFR conditions possible in afternoon and evening thunderstorms,
and early morning fog, through Sunday.

&&

.CLIMATE...
As of 630 AM Wednesday...

Forecast and Record High Temperatures:

June 24:
KCRW: 96    96/1929
KHTS: 97   105/1930
KCKB: 94    97/1923
KPKB: 94    96/1930
KBKW: 91    90/1949
KEKN: 92    90/1949

June 25:
KCRW: 93   103/1930
KHTS: 95   101/1921
KCKB: 91    96/1930
KPKB: 92   100/1988
KBKW: 88    91/1914
KEKN: 90    92/1914

June 26:
KCRW: 93    99/1934
KHTS: 93    99/1954
KCKB: 91    96/1930
KPKB: 91    97/1952
KBKW: 86    93/1934
KEKN: 88    90/2005

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory from 8 AM to 8 PM EDT Friday for WVZ005>011-
     013>020-024>031.
     Extreme Heat Warning until 8 PM EDT Thursday for WVZ005>011-
     013>020-026>031.
     Heat Advisory until 8 PM EDT this evening for WVZ024-025-
     032>034-039-040-515-517-519.
OH...Heat Advisory until 8 PM EDT Thursday for OHZ066-067-083-084.
     Heat Advisory from 8 AM to 8 PM EDT Friday for OHZ066-067-075-
     076-083>087.
     Extreme Heat Warning until 8 PM EDT Thursday for OHZ075-076-
     085>087.
KY...Heat Advisory until 8 PM EDT Thursday for KYZ101-102-105.
     Heat Advisory from 8 AM to 8 PM EDT Friday for KYZ101>103-105.
     Extreme Heat Warning until 8 PM EDT Thursday for KYZ103.
VA...Heat Advisory until 8 PM EDT this evening for VAZ003-004.

&&

SYNOPSIS...TRM/ARJ
NEAR TERM...ARJ
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...ARJ

CLIMATE...TRM
Hazardous weather outlook, Jun 25, 10:57 AM EST, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1157 AM EDT Wed Jun 25 2025

OHZ075-076-WVZ009>011-019-020-028>031-261600-
Athens-Washington-Wood-Pleasants-Tyler-Ritchie-Doddridge-Braxton-
Gilmer-Lewis-Harrison-
1157 AM EDT Wed Jun 25 2025

...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT THURSDAY...
...HEAT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central and northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Heat Warning.

Strong to marginally severe thunderstorms are possible this
afternoon and evening. These storms could produce heavy downbursts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Heat Warning.
   Heat Advisory.

Strong to marginally severe thunderstorms are possible Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ103-OHZ085>087-WVZ005>008-013>018-026-027-261600-
Boyd-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Lincoln-
Putnam-Kanawha-Roane-Wirt-Calhoun-Boone-Clay-
1157 AM EDT Wed Jun 25 2025

...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT THURSDAY...
...HEAT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio, and portions of central,
northern, southern and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Heat Warning.

Strong thunderstorms may be possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Heat Warning.
   Heat Advisory.

Strong to marginally severe thunderstorms are possible Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-083-084-261600-
Perry-Morgan-Jackson OH-Vinton-
1157 AM EDT Wed Jun 25 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...
...HEAT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong to marginally severe thunderstorms are possible this
afternoon and evening. These storms could produce heavy downbursts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong storms could be possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ032-039-040-261600-
Taylor-Upshur-Barbour-
1157 AM EDT Wed Jun 25 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central and
northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong to marginally severe thunderstorms are possible this
afternoon and evening. These storms could produce heavy downbursts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to marginally severe thunderstorms are possible Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ516-518-520>526-261600-
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1157 AM EDT Wed Jun 25 2025

This Hazardous Weather Outlook is for portions of northeast and
southeast West Virginia.

.DAY ONE...This Afternoon and Tonight.

Strong to marginally severe thunderstorms are possible this
afternoon and evening. These storms could produce heavy downbursts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to marginally severe thunderstorms are possible Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101-102-105-261600-
Greenup-Carter-Lawrence-
1157 AM EDT Wed Jun 25 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...
...HEAT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of northeast
Kentucky.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong thunderstorms are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong to marginally severe thunderstorms are possible Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ033-034-515-517-519-261600-
Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh-
Northwest Fayette-Northwest Nicholas-
1157 AM EDT Wed Jun 25 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southwest Virginia, and
portions of southeast and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong thunderstorms are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to marginally severe thunderstorms are possible Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ024-025-261600-
Mingo-Logan-
1157 AM EDT Wed Jun 25 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of southern West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong, heavy thunderstorms are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong to marginally severe thunderstorms are possible Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jun 25, 2:05 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Charleston WV
305 PM EDT Wed Jun 25 2025

WVZ032-040-251915-
Barbour WV-Taylor WV-
305 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN TAYLOR AND NORTH CENTRAL
BARBOUR COUNTIES THROUGH 315 PM EDT...

At 305 PM EDT, Doppler radar was tracking a strong thunderstorm near
Newburg, or near Grafton, moving southeast at 10 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Grafton, Knottsville, and Thornton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3925 7995 3940 8003 3942 8000 3945 7993
      3943 7989 3930 7989 3929 7987
TIME...MOT...LOC 1905Z 331DEG 8KT 3938 7993

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

01
Special weather statement, Jun 25, 2:19 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Charleston WV
319 PM EDT Wed Jun 25 2025

OHZ085-WVZ007-008-251945-
Meigs OH-Jackson WV-Mason WV-
319 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MEIGS...
NORTHEASTERN MASON AND WEST CENTRAL JACKSON COUNTIES THROUGH 345 PM
EDT...

At 318 PM EDT, Doppler radar was tracking a strong thunderstorm near
Racine. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Racine, Cottageville, Mount Alto, and Letart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3892 8211 3900 8190 3885 8175 3873 8206
TIME...MOT...LOC 1918Z 333DEG 4KT 3890 8197

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

01
Special weather statement, Jun 25, 2:40 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Charleston WV
340 PM EDT Wed Jun 25 2025

WVZ030-031-252015-
Harrison WV-Lewis WV-
340 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEWIS AND SOUTHERN
HARRISON COUNTIES THROUGH 415 PM EDT...

At 339 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jackson Mill, or 9 miles north of Weston, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Weston, Jackson Mill, West Milford, Lost Creek, Jane Lew, and Horner.

This includes the following highways...
 Interstate 79 between mile markers 98 and 115.
 Route 33 between mile markers 1 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3917 8023 3914 8022 3910 8025 3910 8030
      3903 8031 3895 8038 3915 8059 3920 8054
      3920 8053 3921 8053 3926 8047 3921 8020
TIME...MOT...LOC 1939Z 292DEG 8KT 3918 8047

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JMC
Special weather statement, Jun 25, 2:43 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Charleston WV
343 PM EDT Wed Jun 25 2025

WVZ020-029-030-252000-
Doddridge WV-Lewis WV-Gilmer WV-
343 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL DODDRIDGE...NORTH
CENTRAL GILMER AND NORTHWESTERN LEWIS COUNTIES THROUGH 400 PM EDT...

At 343 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles south of West Union, or 14 miles northeast of Glenville, moving
southeast at 5 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Alum Bridge, Grove, and Leopold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3911 8081 3919 8073 3910 8056 3899 8069
TIME...MOT...LOC 1943Z 312DEG 6KT 3913 8072

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

01
Special weather statement, Jun 25, 2:45 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
345 PM EDT Wed Jun 25 2025

OHZ085-WVZ007-008-252000-
Meigs OH-Jackson WV-Mason WV-
345 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MEIGS...CENTRAL
MASON AND WEST CENTRAL JACKSON COUNTIES THROUGH 400 PM EDT...

At 345 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Racine, moving southeast at 10 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Ripley, Leon, Cottageville, Mount Alto, Evans, Southside, and Letart.

This includes Interstate 77 in West Virginia between mile markers 138
and 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3886 8205 3893 8189 3883 8169 3869 8197
TIME...MOT...LOC 1945Z 317DEG 8KT 3883 8190

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

01
Special weather statement, Jun 25, 3:00 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Charleston WV
400 PM EDT Wed Jun 25 2025

WVZ040-252015-
Barbour WV-
400 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BARBOUR COUNTY
THROUGH 415 PM EDT...

At 400 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Newburg, or 11 miles southwest of Rowlesburg, moving
southeast at 15 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Nestorville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3921 7981 3920 7983 3916 7983 3913 7984
      3912 7983 3910 7985 3925 7998 3930 7990
      3930 7989 3929 7986 3924 7985 3923 7981
TIME...MOT...LOC 2000Z 313DEG 13KT 3924 7983

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

01

The radar

The Charleston,WV radar (KRLX), 132 km away, was scanning. The volume nearest the first event began at 20:21 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lewis

When
June 25, 3:20 PM EST
Where
Lewis County, 0.54 mi W of Pricetown
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
39.050, -80.530

A few downed trees were observed along US-33 outside the town of Weston.

Thunderstorm Wind, Barbour

When
June 25, 3:20 PM EST
Where
Barbour County, 2.14 mi E of Cove Run Station
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
39.250, -79.890

A downed tree blocked both lanes of Route 92 near Cove Run Station.

Thunderstorm Wind, Lewis

When
June 25, 3:26 PM EST
Where
Lewis County, 0.54 mi W of Valley Chapel
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
39.100, -80.490

A few trees were blown down around Jackson Mill.

Thunderstorm Wind, Barbour

When
June 25, 3:44 PM EST
Where
Barbour County, 0.54 mi W of Camp Barbour
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
39.120, -79.960

In Camp Barbour, a tree blew down and blocked 4H Camp Road.

Thunderstorm Wind, Upshur

When
June 25, 4:00 PM EST
Where
Upshur County, White Oak to 0.69 mi S of Tennerton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.070, -80.250

Several trees were blown down in and around Buckhannon, including along Hacker Creek Road and Guardian Road.

Thunderstorm Wind, Braxton

When
June 25, 5:15 PM EST
Where
Braxton County, 2.14 mi SSE of Sutton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
38.640, -80.690

A path of downed trees about half of a mile to three quarters of a mile long took place along Bug Ridge Road in Sutton. One of the trees fell onto a car.

Thunderstorm Wind, Putnam

When
June 25, 5:55 PM EST
Where
Putnam County, Mt Vernon
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
38.450, -81.950

In Mt. Vernon, power outages due to tree damage occurred south of Teays Valley Road.

Thunderstorm Wind, Kanawha

When
June 25, 6:05 PM EST
Where
Kanawha County, 2.8 mi WNW of Lower Falls
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
38.380, -81.900

Around a hundred homes were without power due to tree and power line damage along Browns Creek Road south of US Route 60.

Thunderstorm Wind, Upshur

When
June 26, 3:10 AM EST
Where
Upshur County, 0.05 mi E of Kanawha Head
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Utility Company
Coordinates
38.770, -80.349

Many homes across the southern half of Upshur County were without power due to downed trees and power lines.

Thunderstorm Wind, McDowell

When
June 26, 5:43 PM EST
Where
McDowell County, Davy
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.480, -81.650

In the town of Davy, three trees were blown down onto local roads.

Thunderstorm Wind, McDowell

When
June 26, 5:45 PM EST
Where
McDowell County, Big Sandy
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
37.470, -81.700

One downed tree down blocked a lane in Hensley.

Thunderstorm Wind, Logan

When
June 26, 6:25 PM EST
Where
Logan County, 0.69 mi S of Three Forks Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
37.890, -82.050

A downed tree was observed along US-119 near Frye Drive.

Thunderstorm Wind, Logan

When
June 26, 6:45 PM EST
Where
Logan County, 0.69 mi N of Godby Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
37.940, -82.020

A downed tree was observed along Caney Branch Road in Phico.

Thunderstorm Wind, Logan

When
June 26, 6:55 PM EST
Where
Logan County, 0.55 mi W of Ft Branch
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.850, -81.940

A large tree was blown down along Blair Mountain Highway east of Stollings.

Thunderstorm Wind, Boone

When
June 26, 6:55 PM EST
Where
Boone County, 2.28 mi WSW of Hopkins
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.070, -81.890

One tree was blown down along Lick Creek Road west of Danville.

Thunderstorm Wind, Lincoln

When
June 26, 6:55 PM EST
Where
Lincoln County, 0.66 mi W of Sand Creek to 1.73 mi SW of Harts
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Utility Company
Coordinates
38.069, -82.132

Multiple downed trees and power lines around Harts resulted in power outages for the southern half of the county.

Thunderstorm Wind, Wayne

When
June 26, 7:25 PM EST
Where
Wayne County, 0.88 mi NE of Stiltner
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.140, -82.370

A tree was blown down on WV-37 at Marina Road near East Lynn Lake.

Thunderstorm Wind, Raleigh

When
June 27, 2:40 PM EST
Where
Raleigh County, 1.78 mi ESE of Cool Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.640, -81.070

Downed trees and power lines were observed on Daisy Trail near the Raleigh County line.

Thunderstorm Wind, Boone

When
June 27, 4:55 PM EST
Where
Boone County, 0.88 mi NE of Danville
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.090, -81.820

In Danville, a tree blew down along Price Branch Road.

Thunderstorm Wind, Wood

When
June 27, 8:38 PM EST
Where
Wood County, 0.87 mi SE of Leachtown
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
39.140, -81.420

The westbound lane of Staunton Turnpike was blocked by a downed tree.

Thunderstorm Wind, McDowell

When
June 28, 7:30 PM EST
Where
McDowell County, 0.55 mi E of War
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
37.300, -81.670

A tree blew down onto a curve in the road along Rocket Boys Drive near War.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2025Every state in 2025This day in weather historyWarnings in West Virginia, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274848, 1274849, 1274851, 1274850, 1274853, 1274856, 1274857, 1274858, 1274897, 1274860, 1274861, 1274863, 1274864, 1274865, 1274866, 1274894, 1274868, 1274869, 1274870, 1274872, 1274873.